+ Reply to Thread
Results 1 to 15 of 15

Thread: ***when is the best time to take nexium?***

  1. #1
    Join Date
    Jan 2005
    Posts
    181

    ***when is the best time to take nexium?***

    Always curious about this. When is the best time to take nexium? A half hour before you eat, 15 minutes before, right before. People who have been successful taking this, what is the best time to take it, if there is a best time that works for you!

    Regards,

    Barnett

  2. #2
    Join Date
    Jan 2005
    Posts
    265
    My Dr told me 1/2 to 3/4 hour before eating. That seems to work for me. I usually eat something 1/2 hour after taking my pill.

  3. #3
    Join Date
    Nov 2004
    Location
    Columbus, Ohio
    Posts
    171

    when is best time to take nexium

    Hi,
    I take mine right when I eat. I was told by a barrett's specialist at the Cleveland Clinic to take it this way. When I told him I was taking it and waiting anywhere from a half hour to an hour before I ate he said that I was taking it wrong. I have been taking it now his way an I have noticed a really big difference.
    Rhonda

  4. #4
    Join Date
    Jan 2003
    Location
    Woodstock, N.Y.
    Posts
    2,590
    Hi,
    Actually Nexium is absorbed in the intestines. The capsules are delayed-release and contain enteric coated pellets. Peak plasma levels occur at approximately 1 1/2 hours after oral administration. But as we all know, results of medication timing are very individual. I take my Nexium one hour before meals as suggested in the literature.....but I also tried taking it 3/4 hour, 1/2 hour and immediately right before my meals. I noticed no difference but then I usually don't get symptoms unless I stop taking the pills for a few days.

  5. #5
    Join Date
    Sep 2004
    Location
    Lancashire, England
    Posts
    479

    Lynn to Daw

    Hi Daw,

    I have finally got rid of the nausea, its took from October 2004. I am now left with a sore throat every day and a burning tongue, do you think this may be the GORD or the Losec? I am taking 40mg Losec daily with 10ml Sucralfate at night. If its not one thing its another, I can't seem to get a grip of GORD at all. It really is getting me down.

    I virtually never have trouble sleeping or any problems during the night.

    Over here in the UK LPR isn't really recognised. My Consultant only last week said its very individual GORD and you have to find a way to deal with it yourself. To be honest Daw I really thought I would just be taking a PPI and that would deal with everything (I have a friend who takes 30mg Zoton daily and he is just fine) no such luck for me.

    Sorry to whinge on,any advice would be greatly appreciated.

    Have you or anyone else heard from TOM recently?

    Many thanks Lynn

  6. #6
    Join Date
    Jan 2003
    Location
    Woodstock, N.Y.
    Posts
    2,590
    Quote Originally Posted by Lynn
    I have finally got rid of the nausea, its took from October 2004. I am now left with a sore throat every day and a burning tongue, do you think this may be the GORD or the Losec? I am taking 40mg Losec daily with 10ml Sucralfate at night. If its not one thing its another..
    Hi Lynn, I can't imagine living with nausea so long. I guess one does what one has to do. As for the sore throat it could be LPR, providing other reasons have been ruled out. It's unfortunate that LPR is not recognised by your doctors because it is treated with high doses of PPIs. I usually have a high tolerance for pain but I can barely function when my LPR type symptoms flare up. I really feel for those who have to live with this everyday. After a few days I'm about ready to pull my hair out. But then I just plod on...living in quiet desperation. How's that for whining?

    The burning tongue could be at lot of different things...LPR, vit b12 problems, burning mouth syndrome and stomatitis due to GI problems (great catchall) to name a few. Also I have a sneaking suspicion it may have to do with the PPI because my tongue burning started after I went on Nexium (bloody noses too) and I don't ever feel stomach contents in my mouth. I'm getting tired of the old acidic vapor excuse.
    Quote Originally Posted by Lynn
    To be honest Daw I really thought I would just be taking a PPI and that would deal with everything (I have a friend who takes 30mg Zoton daily and he is just fine) no such luck for me.
    I know what you mean. My brother took a PPI for 1 year and is now only taking an over the counter acid reducer. Meanwhile I keep having to take more and more medications just to keep my symptoms at bay. Makes one wonder if it's the disease or the use of meds that does one in.

  7. #7
    Join Date
    Sep 2004
    Location
    Lancashire, England
    Posts
    479

    Lynn to Daw

    Hi Daw,

    Thanks very much for the prompt reply.

    Like you I never feel anything coming up into my mouth. I bet it is the PPI's. A catch 22 hey, you either get heartburn or the burning tongue and sore throat. Well if you ever get to the bottom of it let me know, I will do likewise.

    Take care and many thanks.

    Lynn

  8. #8
    Join Date
    Jan 2005
    Posts
    554

    Hi Lynn

    How s it going?
    Love Mich x

  9. #9
    Join Date
    Apr 2005
    Location
    NYC metro area
    Posts
    531
    the ppi could be CAUSING the burning tongue and mouth?? very interesting!

  10. #10
    Join Date
    May 2005
    Location
    Toronto, ON
    Posts
    75

    To Daw

    Also I have a sneaking suspicion it may have to do with the PPI because my tongue burning started after I went on Nexium (bloody noses too) and I don't ever feel stomach contents in my mouth. I'm getting tired of the old acidic vapor excuse
    Dear Daw!

    May I say that I was thinking about the same thing? And not only about Nexium but the Pantoloc I was taking before did the same. Because I have never had that burning sensation in my mouth, and the metalic taste on my tongue before my diagnose . And the doctor just didn't believe me that my degree of confort decreased after starting the PPIs.

    I thought at one point to try and eliminate the Nexium and stay only on Zantac for a couple of days and see the difference (even taking the risk of the acid rebound). By the way, does anybody know how long does it take for the acid rebound to eventually calm down and your normal gastric secretion to be restored?


    Maybe it might be worth a try, at least to be able to make the difference between side effects and LPR symptoms. God! It's frustrating!!!

    Friday I am gonna see my ENT and I'll make him a HUGE list of questions ...


    Hugs,

    Dana

  11. #11
    Join Date
    Jul 2005
    Posts
    22
    Since the topic has already been created I will ask my question under this thread.

    I take Prevacid which the instructions read no food 1 hour before taking or to take it 3 hours after a meal. My DH takes Nexium and the protocal is one hour before but doesn't seem to say how empty we need to be after eating.

    Am I to assume that Nexium doesn't need the empty stomach like Prevacid or do the makers assume you will be taking this product once a day?

    Thanks!
    Shandi

  12. #12
    Join Date
    Jan 2003
    Location
    Woodstock, N.Y.
    Posts
    2,590
    Hi Shandi,
    Nexium should be taken on an empty stomach before eating. Some people do well 1 hour before while others do well 3/4 hour, 1/2 hour or right before the first bite. From what I have read, it is not suggested you take it after a meal or if you won't be eating within 1 hour. If you are taking it only once a day then it can be any meal of the day providing you take it before the same meal every day. If you take it twice a day then you take it before breakfast and supper. Some people take it before bed without a meal or with just a snack...I tried this and it didn't work for me.

  13. #13
    Join Date
    Jan 2003
    Location
    Montreal
    Posts
    4,216
    Hi I think it's trial and error , i took nexium before bed because my symptoms occured mainly at night and first thing in the morning, and it worked well for me. I wrote nexium awhile back and posted the answer on Rhondas thread. I asked if nexium needed to be taken with food , an hour before meals or whatever. Here was their answer.

    Hello,

    NEXIUM may be taken with food or on an empty stomach. The tablet may be
    swallowed whole with water or it may be put in half a glass of water where
    it will break apart, making it easier to swallow. If taking it this way,
    make sure all the tiny pellets are swallowed and after drinking, rinse the
    glass with water and drink this as well. Do not let the pellets sit in
    water for more than 30 minutes before drinking them.

    Regards,

    Diane
    Diane Gerrior, B.Sc.Phm
    Medical Information Specialist
    AstraZeneca Canada Inc.
    Tel.: 1-800-565-5877 ext. 6623
    Fax: 905-277-3556

  14. #14
    Join Date
    Apr 2005
    Location
    NYC metro area
    Posts
    531
    Are they saying one doesn't need to eat food within an hour to make the nexium effective?

  15. #15
    Join Date
    May 2005
    Location
    Toronto, ON
    Posts
    75

    Nexium action mechanism

    Presence of food in the stomach decreases the rate of absorbtion and thus the plasma concentration of the drug. That is why the time gap for the drug to be absorbed before starting to eat.

    On the other hand Nexium binds and blocks only active glands and these get activated once we eat. So it has to be present in blood before eating, thus inhibitig promptly the acid production.

    Dana

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts